Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 397, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 16, 2007, 2:11 AM CDT for Holt County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 2:11 AM CDT (07:11 UTC)
- Expired
- Aug 16, 2007, 3:00 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 160711 SVRLBF NEC089-160800- /O.NEW.KLBF.SV.W.0397.070816T0711Z-070816T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 211 AM CDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF ONEILL... * UNTIL 300 AM CDT * AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF EMMET...OR ABOUT 18 MILES WEST OF ONEILL...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ONEILL BY 225 AM CDT... INMAN BY 235 AM CDT... PAGE BY 245 AM CDT... 6 MILES NORTH OF EWING BY 250 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4270 9882 4211 9920 4208 9830 4260 9831 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 160738 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 AM CDT THU AUG 16 2007 NEC089-160800- /O.CON.KLBF.SV.W.0397.000000T0000Z-070816T0800Z/ HOLT NE- 237 AM CDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR HOLT COUNTY... AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR EMMET...OR ABOUT 11 MILES WEST OF ONEILL...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... INMAN AND 8 MILES NORTH OF HIGHWAY 281 MILE MARKER 170 BY 250 AM CDT... PAGE AND 8 MILES NORTHWEST OF EWING BY 300 AM CDT... LAT...LON 4270 9882 4211 9920 4208 9830 4260 9831 $$ KAR
000 WWUS53 KLBF 160800 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 AM CDT THU AUG 16 2007 NEC089-160809- /O.EXP.KLBF.SV.W.0397.000000T0000Z-070816T0800Z/ HOLT NE- 259 AM CDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HOLT COUNTY EXPIRES AT 300 AM CDT... A STRONG THUNDERSTORM WILL CONTINUE TO TRACK SOUTHEAST THROUGH SOUTHEASTERN HOLT COUNTY NEAR AND SOUTH OF HIGHWAY 20. WIND GUSTS TO 45 MPH REMAIN POSSIBLE ALONG WITH BRIEF HEAVY RAIN AND PEA SIZE HAIL. LAT...LON 4270 9882 4211 9920 4208 9830 4260 9831 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:44 PM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, Aug 15, 3:44 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT WED AUG 15 2007 .DISCUSSION... WATER VAPOR IMAGERY SHOWS SHORTWAVE OVER NORTH CENTRAL COLORADO WHICH IS KICKING OFF A FEW THUNDERSTORMS. EXPECT THE WAY TO CONTINUE PUSHING EASTWARD AND SPARK THUNDERSTORMS OVER WESTERN NEBRASKA IN A FEW HOURS. INSTABILITY AND WINDS ARE WEAK SO DO NOT EXPECT MUCH SEVERE WEATHER ASSOCIATED WITH THE STORMS...EXCEPT FOR AN ISOLATED WIND GUST FROM THE HIGH BASED STORMS. BETTER THUNDERSTORM ACTIVITY WILL LIKELY BE ASSOCIATED WITH THE FRONT WHICH IS IN NORTHWEST KS ATTM. A FEW THUNDERSTORMS MAY MOVE OFF THE BLACK HILLS AND ENTER THE NORTHWEST PART OF THE STATE AND THEN MOVE SLIGHTLY SOUTH SOUTHEASTWARD. THE STORMS WILL DISSIPATE RATHER QUICKLY THOUGH AS THEY MOVE OUT OF THE STEEP LAPSE RATES AND INTO A MORE STABLE ENVIRONMENT. WILL NEED TO WATCH FOR STRATUS FRI MORNING AS SOUTHEAST WINDS BRING ABUNDANT MOISTURE BACK INTO THE AREA. WILL KEEP LOW POPS IN ACROSS THE NORTH THU NIGHT THROUGH MUCH OF THE WEEKEND AS SFC LOW PRESSURE SITS OVER THE WESTERN PLAINS AND WEAK SHORTWAVES MOVE OUT OF THE INTERMOUNTAIN WEST. WILL NEED TO WATCH FOR STRATUS FRI MORNING AS SOUTHEAST WINDS BRING ABUNDANT MOISTURE BACK INTO THE AREA. SFC LOW AND ASSOCIATED FRONT MOVE EASTWARD EARLY NEXT WEEK SO WILL KEEP DRY FOR TUE AND WED. && .AVIATION... THUNDERSTORM ACTIVITY IS THE MAIN CONCERN THROUGH THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE DUE TO AFTERNOON DESTABILIZATION AND AN UPPER WAVE MOVING OUT OF WY AND CO THIS EVENING. THUNDERSTORM ACTIVITY WILL BE BETTER FOCUSED ALONG TWO FRONTS...ONE ACROSS SOUTHERN NEBRASKA AND THE OTHER IN SOUTHERN SOUTH DAKOTA. THESE THUNDERSTORMS WILL BE LONGER LIVED AND CONTINUE INTO THE OVERNIGHT HOURS...BRINGING CLOUD COVER AND POSSIBLE THUNDERSTORMS INTO THE MORNING HOURS ACROSS NORTHERN NEBRASKA AND KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 75/BH
Hazardous weather outlook, Aug 15, 4:23 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 423 PM CDT WED AUG 15 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-162130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 423 PM CDT WED AUG 15 2007 /323 PM MDT WED AUG 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO OVERNIGHT. PEAK HEATING OF THE DAY AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE WILL BRING THUNDERSTORMS TO THE REGION. ISOLATED THUNDERSTORMS WILL DOT MUCH OF THE AREA WITH THE PRIMARY THREAT FROM SMALL HAIL AND HEAVY RAINS. A GREATER THREAT EXISTS NEAR A FRONT ACROSS FAR SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA. THUNDERSTORMS...AND HEAVY RAINS...MAY DEVELOP ALONG THE FRONT AND BRING HEAVY RAINS TO PORTIONS OF FRONTIER COUNTY OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE IN THE FORECAST THROUGH THE WEEKEND...FUELED BY HIGH HUMIDITY AND AN ACTIVE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.